| Catalog Number |
64813210 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
11/29/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#mrh hdp assembly pack; cat#64812150; lot#unknown.Device name#mrh tib rot comp xs-xl; cat#64812100; lot#unknown.Device name#mrh axle; cat#64812120; lot#unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
Event or Problem Description
It was reported that the patient's left knee was revised due to suspected infection.An insert, rotating component, axle, and bushings/ sleeve/ bumper were revised for implants of the same catalog number.Rep confirmed that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
An event regarding infection involving an mrh insert was reported.The event was via med review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the patient underwent complex revision tka with a gmrs knee for comminuted distal femoral periprosthetic fracture.Postoperatively this morbidly obese female continued to drain and she was returned to the or for i and d.On (b)(6) 2019.Despite ongoing drainage, she insisted on returning to her home [.] and seek care with another provider.She was seen and evaluated in his office and felt to have a deep infection.Her knee was aspirated and her synasure test was positive.She was returned to the or on (b)(6) 2020 for an extensive i and d and exchange of the mobile bearing portions of the knee was completed with subsequent iv and oral antibiotics.She did well for a period of time, however on (b)(6) 2023 she returned to the office with increasing pain in the knee.She was again felt to have a periprosthetic joint infection.Plans were made for a return to the or i and d and mobile bearing exchange followed by iv antibiotics and lifelong suppression." the root cause of [.] and subsequent infection cannot be determined from the documentation provided.It should be noted she was morbidly obese with a bmi of 50 which is a risk factor for poor wound healing and infection." -product history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: a review of the device history records could not be performed as lot code information was unknown.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description